MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV SUCTION AND ANTICOAGULANT LINE; SUCTION CONTROL, INTRACARDIAC, CARDIOPULMONARY

MEDTRONIC MEXICO S. DE R.L. DE CV SUCTION AND ANTICOAGULANT LINE; SUCTION CONTROL, INTRACARDIAC, CARDIOPULMONARY
Model Number BT725
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during use of an el reservoir, autolog wash kit and suction and anticoagulant assembly, it was reported that the product suddenly fractured at the connection point of the tubing to the iv fluid drip, causing fluid to spill onto the floor and the tubing to fall, becoming contaminated.The customer immediately picked it up and handled the situation.The customer assessed that the collected blood had been exposed to contamination, raising concerns about infection, and determined that the entire set needed to be replaced.To ensure the patient's transfusion safety, a new set of autologous blood recovery supplies was replaced.Blood collection and washing were restarted.After the surgery, the patient experienced no adverse reactions from the autologous blood transfusion. see attached photo.Medtronic received additional information that the patient's own blood was transfused.There was no issue with the el reservoir or with the autolog wash kit.Due to the surgeon's focus on the operation, the extracorporeal circulation technician informed the surgeon post-surgery.Since, no abnormal events occurred, the surgeon did not investigate the cause further.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information b5: medtronic received additional information that the patient's blood was discarded because of the issue.It was estimated that approximately 300 to 400 ml of whole blood was discarded.Additional review of the event shows the patient received a transfusion of autologous blood.A transfusion of autologous blood would have been an expected part of the procedure as the function of the autolog autotransfusion system is to provide autologous blood during surgical procedures.There is no information to reasonably suggest that the device in this report may have caused or contributed to a serious injury.The type of reportable event has been updated to a malfunction in h1.Correction section d: the manufacturer's name and postal code have been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SUCTION AND ANTICOAGULANT LINE
Common Device Name
SUCTION CONTROL, INTRACARDIAC, CARDIOPULMONARY
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20864792
Report Number9612164-2024-05840
Device Sequence Number18290586
Product Code DWD
UDI-Device Identifier00613994744975
UDI-Public00613994744975
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K812292
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBT725
Device Catalogue NumberBT725
Device Lot Number228215390
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale